By Topic

On the symmetric information rate of two-dimensional finite-state ISI channels

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$33 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

2 Author(s)
Jiangxin Chen ; Prediction Co., Santa Fe, NM, USA ; P. H. Siegel

We derive a pair of bounds (upper and lower) on the symmetric information rate of a two-dimensional finite-state intersymbol interference (ISI) channel model. For channels with small impulse response support, they can be estimated via a modified forward recursion of the Bahl-Cocke-Jelinek-Raviv (BCJR) algorithm. The convergence of the bounds is also analyzed. To relax the constraint on the size of the impulse response, a new upper bound is proposed which allows the tradeoff of the computational complexity and the tightness of the bound. These bounds are further extended to d-dimensional (d>2) ISI channels.

Published in:

IEEE Transactions on Information Theory  (Volume:52 ,  Issue: 1 )